Should You Take OTC Allergy Relief If On Heart Medication?

hc allergy medication looking April 2017

Over-the-counter (OTC) allergy medications play an important part in our healthcare. They allow millions of Americans to treat their own common health problems with easily accessible, affordable, and effective medicines. But, choosing the right OTC allergy medicine can be confusing and even dangerous, especially if you are already taking prescription medications for a heart problem.

Since this has been a “hot topic” lately, we asked our own cardiologist, Dr. Domakonda, what he would like to share with those in need of some allergy relief this time of year when they are also taking other medications:

FullSizeRender (2)

“Some allergy medications tend to increase your heart rate and blood pressure, especially the ones that contain steroids. It is important to make sure your heart can handle them. If you are taking antibiotics and are on some cardiac drugs like Coumadin, check with your doctor to see if there is any interaction. The Spring season is a great time to get outdoors and be more active. If you have a heart condition, take a few of these steps to ensure you remain healthy, and always check with your doctor before taking an OTC medication.”

Please call us if you have any questions at all!

Your HeartCare Team

(203) 407-2500

 

This entry was posted in Cardiac Care. Bookmark the permalink.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>

What is 18 + 14 ?
Please leave these two fields as-is:
IMPORTANT! To be able to proceed, you need to solve the following simple math (so we know that you are a human) :-)